Alert archive / Florida / Red Flag Warnings in 2010
Red Flag Warning 12, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Jan 27, 2010, 2:33 AM EST for 5 counties in Florida. It took effect at Jan 27, 2010, 1:00 PM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2010, 2:33 AM EST (07:33 UTC)
- In effect from
- Jan 27, 2010, 1:00 PM EST
- Expired
- Jan 27, 2010, 6:00 PM EST
- In force
- 5 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 07:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 7.6 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1669 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
536 WWUS82 KMLB 270733 RFWMLB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 233 AM EST WED JAN 27 2010 FLZ041-044>046-053-144-271945- /O.UPG.KMLB.FW.A.0010.100127T1800Z-100127T2300Z/ /O.NEW.KMLB.FW.W.0012.100127T1800Z-100127T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA- SOUTHERN LAKE- 233 AM EST WED JAN 27 2010 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM EST THIS EVENING... A DRY AIR MASS WILL REMAIN IN PLACE ACROSS THE REGION THIS AFTERNOON. SEVERAL HOURS OF CRITICALLY LOW RELATIVE HUMIDITY VALUES ARE EXPECTED ACROSS THE WARNING AREA THIS AFTERNOON. THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM EST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. && $$ MOSES
1 follow-up statement
711 WWUS82 KMLB 271440 RFWMLB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 940 AM EST WED JAN 27 2010 FLZ041-044>046-053-144-272300- /O.CON.KMLB.FW.W.0012.100127T1800Z-100127T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA- SOUTHERN LAKE- 940 AM EST WED JAN 27 2010 ...A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM THIS EVENING... A DRY AIR MASS WILL REMAIN IN PLACE ACROSS THE REGION THIS AFTERNOON. SEVERAL HOURS OF CRITICALLY LOW RELATIVE HUMIDITY VALUES ARE EXPECTED ACROSS THE WARNING AREA THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Jan 26, 8:48 PM EST, 5 hours 45 minutes earlier.
Area forecast discussion, Jan 26, 8:48 PM EST, 5 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
848 PM EST TUE JAN 26 2010
.DISCUSSION...
CURRENT-WED...HIGH PRESSURE TO CONTINUE ITS INFLUENCE ACROSS THE
AREA THRU WED WITH MAINLY CLEAR SKIES. COOLER AND DRIER CONDITIONS
TO CONTINUE AS WELL. NORTHWEST WINDS EARLY IN THE DAY FCST TO VEER
TO NORTH AND THEN NORTH-NORTHEAST BY LATE IN THE AFTERNOON
ESPECIALLY NEAR THE COAST AS THE CENTER OF HIGH PRESSURE MOVES
TOWARD THE SOUTHEAST U.S. COAST. A COOLER THAN NORMAL NIGHT AGAIN
WITH LOWS IN THE UPPER 30S TO LOWER 40S THROUGHOUT ECFL. A FEW
MIDDLE/UPPER 40S POSSIBLE ACROSS BARRIER ISLANDS AND ALONG IMMEDIATE
TREASURE COAST. HIGHS ON WED A FEW DEGREES COOLER THAN SEASONAL WITH
MIDDLE/UPPER 60S. NO UPDATES TO GRIDS OR ZONES PLANNED AS CURRENT
FCST PACKAGE IN FINE SHAPE.
&&
.AVIATION...(PREVIOUS)...P6SM SKC. COULD SEE A COUPLE POCKETS OF
BRIEF/SHALLOW MVFR MIST/BR (4-5SM) IN A FEW SPOTS 09Z-13Z. NOT
FCSTNG ANY SCRAPS OF SC FOR DAB-MLB-VRB TMRW AFTN AFTER WINDS BCM
ONSHORE...SINCE THE H85 HIGH CTR MOVES OVHD...FLOW IS LGT AND SKIES
ARE CURRENTLY CLEAR OFFSHORE.
&&
.MARINE...OVERNIGHT-WED...BIT OF A WNW SURGE FCST BY GUIDANCE LATE
THIS EVENING THRU MUCH OF THE OVERNIGHT. WINDS ALREADY AROUND 20 KTS
WITH STRONGER GUSTS AT BUOY 41012. THINKING OF ADDING CAUTIONARY
STATEMENTS FOR OFFSHORE LEGS NORTH OF SEBASTIAN INLET THRU LATE
NIGHT. NW WINDS TO RELAX 10-15 KTS OFFSHORE ON WED. SEAS SHOULD
REMAIN 3-5 FT OFFSHORE AND 1-3 FT NEAR SHORE THRU WED.
&&
.FIRE WEATHER...WAS ABLE TO VERIFY EVERYWHERE FOR RFW CONDITIONS
EXCEPT SOUTH LAKE CTY THIS AFTN. MANY PLACES VERIFIED FOR LOW
DURATION RH AS WELL AS FOR WIND AS WELL. (PREVIOUS)...AM A BIT
HESITANT TO UPGRADE TO RFW GIVEN THE FCST FOR WINDS TO GRDLY VEER TO
NE WED AFTN...AND HRLY RH GRIDS SHOW RH DURATION AOB 35% RIGHT
AROUND 4HRS. NOT A SLAM DUNK FOR VERIFYING...HOWEVER THINK MOST IF
NOT ALL OF THE FWW AREA WILL GET UPGRADED AND WIND UP VERIFYING RFW
DURATIONS...ESPEC LAKE CO.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH WEDNESDAY AFTERNOON FOR INLAND VOLUSIA-
NORTHERN LAKE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE.
AM...NONE.
&&
SEDLOCK/HAGEMEYERHazardous weather outlook, Jan 26, 4:08 AM EST, 22 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 408 AM EST TUE JAN 26 2010 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-262030- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 408 AM EST TUE JAN 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...RIP CURRENT IMPACT... A NORTHEAST SWELL IMPACTING THE SURF ZONE WILL LEAD TO A MODERATE RIP CURRENT RISK. IF ENTERING THE CHILLY ATLANTIC WATERS...DO SO ONLY NEAR A LIFEGUARD. ...WIND AND SEA IMPACT... WEST TO NORTHWEST WINDS WILL NOT BE AS STRONG AS YESTERDAY...BUT THOSE VENTURING OUT INTO THE OPEN ATLANTIC SHOULD BE PREPARED FOR 15 TO 20 KNOT WINDS AND CHOPPY WAVES. ...FIRE WEATHER IMPACT... A VERY DRY AIR MASS WILL RESULT IN SEVERAL HOURS OF RELATIVE HUMIDITY VALUES BELOW 35 PERCENT THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. LOW RELATIVE HUMIDITY CONCERNS WILL CONTINUE WEDNESDAY AFTERNOON ACROSS INTERIOR NORTH SECTIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. LASCODY
Nearby
Red Flag Warnings in Florida, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.